Alert archive / Nebraska / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS North Platte, NE

March 30, 200710 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at Mar 30, 2007, 3:47 PM CDT for 10 counties in Nebraska. It took effect at Mar 30, 2007, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 3:47 PM CDT (20:47 UTC)
In effect from
Mar 30, 2007, 7:00 PM CDT
Expired
Mar 31, 2007, 3:37 AM CDT
In force
9 hr
Issued by
NWS North Platte, NE
Flood severity
None

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLBF 302047
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT FRI MAR 30 2007

...HEAVY RAIN EXPECTED OVER NORTH CENTRAL NEBRASKA...

.AN UPPER LEVEL STORM SYSTEM WILL LIFT NORTHEAST OUT OF THE
 SOUTHERN PLAINS AND BRING MODERATE TO HEAVY RAIN TO NORTH CENTRAL
 NEBRASKA TONIGHT INTO SATURDAY.

NEZ006>010-026>029-038-310500-
/O.NEW.KLBF.FF.A.0002.070331T0000Z-070401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
347 PM CDT FRI MAR 30 2007

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL
  NEBRASKA...INCLUDING THE FOLLOWING COUNTIES...BLAINE...BOYD...
  BROWN...CUSTER...GARFIELD...HOLT... KEYA PAHA...LOUP...ROCK AND
  WHEELER.

* FROM 7 PM CDT THIS EVENING THROUGH SATURDAY EVENING

* PORTIONS OF NORTH CENTRAL NEBRASKA HAVE RECEIVED FROM 1 TO 2
  INCHES OF RAIN IN THE LAST SEVERAL DAYS. SOILS ACROSS THE AREA
  ARE BECOMING SATURATED. ANOTHER HALF INCH TO AN INCH OF
  ADDITIONAL RAINFALL IS EXPECTED ACROSS NORTH CENTRAL NEBRASKA
  THROUGH SATURDAY AFTERNOON. 


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

POWER
2 follow-up statements
000 
WGUS63 KLBF 310353
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT FRI MAR 30 2007

...HEAVY RAIN EXPECTED OVER NORTH CENTRAL NEBRASKA...

.AN UPPER LEVEL STORM SYSTEM WILL LIFT NORTHEAST OUT OF THE 
SOUTHERN PLAINS AND BRING MODERATE TO HEAVY RAIN TO NORTH CENTRAL
NEBRASKA THE REST OF TONIGHT INTO SATURDAY.

NEZ006>010-026>029-038-311200-
/O.CON.KLBF.FF.A.0002.000000T0000Z-070401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
1053 PM CDT FRI MAR 30 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. 
  IN NORTH CENTRAL NEBRASKA...BLAINE...BOYD...BROWN...GARFIELD...
  HOLT...KEYA PAHA...LOUP...ROCK AND WHEELER.

* THROUGH SATURDAY EVENING

* PORTIONS OF NORTH CENTRAL NEBRASKA HAVE RECEIVED FROM 1 TO 2 
  INCHES OF RAIN IN THE LAST SEVERAL DAYS. SOILS ACROSS THE AREA 
  ARE BECOMING SATURATED. ANOTHER HALF INCH TO AN INCH OF 
  ADDITIONAL RAINFALL IS EXPECTED ACROSS NORTH CENTRAL NEBRASKA 
  THROUGH SATURDAY AFTERNOON. 

* STREAMS IN THE AREA ARE ON THE RISE. IN FACT...SHARP RISES HAVE
  BEEN RECORDED ON PARTS OF THE NIOBRARA AND ELKHORN RIVERS AND ON
  LONG PINE CREEK. ADDITIONAL HEAVY RAIN MAY CAUSE THOSE STREAMS
  TO OVERFLOW.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
SPRINGER
000 
WGUS63 KLBF 310837
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 AM CDT SAT MAR 31 2007


NEZ006>010-026>029-038-311645-
/O.CAN.KLBF.FF.A.0002.000000T0000Z-070401T0000Z/
/O.NEW.KLBF.FA.A.0001.070331T0837Z-070401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
337 AM CDT SAT MAR 31 2007

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL 
  NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  NEBRASKA...CUSTER. IN NORTH CENTRAL NEBRASKA...BLAINE...BOYD...
  BROWN...GARFIELD...HOLT...KEYA PAHA...LOUP...ROCK AND WHEELER.

* PORTIONS OF NORTH CENTRAL NEBRASKA HAVE RECEIVED FROM 1 TO 2
  INCHES OF RAIN IN THE LAST SEVERAL DAYS. SOILS ACROSS THE AREA
  ARE BECOMING SATURATED. AN INCH OF ADDITIONAL RAINFALL IS
  EXPECTED ACROSS NORTH CENTRAL NEBRASKA TODAY.

* STREAMS IN THE AREA ARE ON THE RISE. IN FACT...SHARP RISES HAVE BEEN
  RECORDED ON PARTS OF THE NIOBRARA AND ELKHORN RIVERS AND ON LONG
  PINE CREEK. ADDITIONAL HEAVY RAIN MAY CAUSE THOSE STREAMS TO
  OVERFLOW.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. STEADY RAINFALL IS EXPECTED TO PRODUCE A
GRADUALLY RISE ON STREAMS AND RIVERS TODAY.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH
CENTRAL NEBRASKA HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Mar 30, 2:53 PM CDT, 54 minutes earlier.

Area forecast discussion, Mar 30, 2:53 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT FRI MAR 30 2007

.SYNOPSIS...
H5 LOW CONTINUES TO SPIN OVER CENTRAL ROCKIES AND ENERGY BEGINS TO
SPIN OUT ONTO SOUTHERN PLAINS WITH WIDESPREAD CONVECTION OVER TX
OK. MID AND HIGH CLOUDS SPREADING NORTH ACROSS SOUTHWEST NEBRASKA.

&&

.DISCUSSION...
SHORT TERM MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN
FORECAST OUTPUT. HAVE USED A BLEND FOR THE FORECAST. ABUNDANT
MOISTURE IN PLACE WITH PWS ADVECTING NORTH IN EXCEESS OF 150%
ABOVE NORMAL. SYNOPTIC FORCING IN PLACE WITH SEVERAL WAVES
EJECTING NORTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE
EVENING. SHARP GRADIENT TO RAIN LINE. HAVE ADJUSTED POPS AND
WEATHER SLIGHTLY WEST TO COVER. LIKELY AND DEFINITE POPS EAST OF
HIGHWAY 83. HAVE ISSUED FFA OVER THIS AREA WITH TRAINING ECHOES
OVERNIGHT ON AREA THAT HAS SEEN SEVERAL INCHES IN LAST SEVERAL
DAYS. FFG AROUND 1 INCH IN 3 HRS FOR NORTHEAST ZONES. DEFORMATION
ZONE TO AFFECT NORTH CENTRAL ZONES THROUGH THE DAY TOMORROW.
TEMPERATURES AROUND 50 ON SATURDAY WITH GUSTY NORTH WINDS. DOWN
SLOPE WINDS SATURDAY NITE INTO SUNDAY WITH HEIGHTS RISING
TEMPERATURES REBOUND INTO THE 60S. NEXT SYSTEM TO AFFECT NORTHERN
NEBRASKA MONDAY. GFS MUCH COLDER WITH SYSTEM AND WILL HAVE TO BE
MONITORED FOR A MIX. AT THIS TIME I HAVE LEFT R- TEMPERATURES COOL
OFF TO NORMAL FOR THE SEASON AS UPPER LOW STALLS OUT OVER GREAT
LAKES AND DRAWS COOLER CANADIAN AIR SOUTH THROUGH NORTHERN PLAINS.

&&

.AVIATION...
A SHIELD OF -RA WITH A FEW EMBEDDED TSRA WILL SWEEP NORTHWARD
TONIGHT. THERE WILL BE A SHARP GRADIENT BETWEEN AREAS THAT REMAIN
DRY...AND THOSE THAT RECEIVE A PROLONGED PERIOD OF -RA BR AND LOW
CIGS. KLBF AND KVTN WILL BE RIGHT ON THE EDGE OF THIS ACTIVITY. WEST
OF THESE LOCATIONS...SPOTTY MVFR TO MAINLY IFR CAN BE EXPECTED.
ALONG AND EAST OF A KVTN-KLBF LINE...STEADY RAINS BEGINNING AFT 6Z
WILL RESULT IN MVFR AND IFR CONDITIONS DUE TO REDUCED VSBYS AND LOW
CIGS. LOC HEAVY RAINFALL IS EXPECTED ALONG TWB098 EAST OF
KANW...ESPECIALLY AFT 8Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
EVENING FOR NEZ006>010-026>029-038.

&&

POWER/JC
Hazardous weather outlook, Mar 30, 5:54 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 AM CDT FRI MAR 30 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-311100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
554 AM CDT FRI MAR 30 2007 /454 AM MDT FRI MAR 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Local storm report, Mar 30, 1:17 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
117 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             HAMLET                  40.38N 101.24W
03/28/2007  E0.88 INCH       HAYES              NE   PUBLIC

            THE REPORT IS NOT VALID. THE HAIL ACTUALLY OCCURED IN
            DUNDY COUNTY.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:56 PM CDTSevere Thunderstorm WarningLBFMcPherson64 min
Mar 29, 8:15 PM CDTSevere Thunderstorm WarningLBFLincoln26 min

Nearby

Flash Flood Watches in Nebraska, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.